MAUDE Adverse Event Report: COOK INC ULTRATHANE WILLS-OGLESBY SINGLE LUMEN PERCUTANEOUS GASTROSTOMY SET; KNT TUBES, GASTROINTESTINAL

COOK INC ULTRATHANE WILLS-OGLESBY SINGLE LUMEN PERCUTANEOUS GASTROSTOMY SET; KNT TUBES, GASTROINTESTINAL
Model Number N/A
Medical Device Problem Code Packaging Problem (3007)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 08/16/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.
 
Event or Problem Description
The international customer reported that the product was packaged with the wire guide inserted backwards, with the hard portion of the guide coming out first rather than the flexible portion.This was noticed through the packaging and the product was never used; accordingly, there was no patient contact and there were no adverse events resulting from this issue.The device is reportedly available for evaluation.
 
Additional Manufacturer Narrative
Investigation summary: a review of the complaint history, documentation, specifications, quality control, manufacturing instructions, trends, and inspection of the returned device was conducted during the investigation.The ultrathane wills-oglesby single lumen percutaneous gastrostomy set was returned in an unopened and sterile condition.During the investigation the package was opened, confirming the supplied wire guide was inserted into the single loop holder backwards.The proximal end was sticking out from the holder at approximately 5.0 cm.The device history record (work order number (b)(4)) was reviewed and confirmed that no nonconformances were recorded.Since the wogs-1200, ultrathane wills-oglesby single lumen percutaneous gastrostomy set is supplied with component parts, the device history record for (b)(4) regarding the complaint device (b)(4) was reviewed and confirmed there were no recorded nonconformances related to the described failure mode.There were two unrelated nonconformances for a wire with damaged coil (device was scrapped), and one for a documentation error (reworked).A review of the work order indicated that the same individual loaded the wire guide in this report as in related report 1820334-2017-02543.Retraining was performed for the operator in question.A complaint search was run for the wogs devices, stiff wire guides, and all devices, looking for similar issues from 01 january 2014 through 20 september 2017.This search showed that these two complaints were the only ones present for wogs sets and thsf wires based on the information provided, the examination of the returned product, and the results of our investigation; the root cause of this complaint is manufacturing-related, as the perforation was caused by the backwards loading of the wire.Retraining was performed for the operator in question, along with a coordinated review of devices produced by the operator after the re-training was performed.No such failures were observed thereafter.This issue was expanded to all wogs sets prepped by the relevant operator.The field action request investigation revealed that this includes 27 lots prepped between 16 april 2016 and 11 september 2017.The conclusion of the investigation was that all of these lots were recalled under far-2017-183.

Brand Name
ULTRATHANE WILLS-OGLESBY SINGLE LUMEN PERCUTANEOUS GASTROSTOMY SET
Common Device Name
KNT TUBES, GASTROINTESTINAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6834886
Report Number1820334-2017-02544
Device Sequence Number699668
Product Code KNT
UDI-Device Identifier00827002052741
UDI-Public(01)00827002052741(17)191107(10)7360624
Combination Product (Y/N)N
Initial Reporter CountryGB
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberN/A
Device Catalogue NumberWOGS-1200
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 08/16/2017
Supplement Date Received by Manufacturer01/15/2018
Initial Report FDA Received Date08/31/2017
Supplement Report FDA Received Date01/17/2018
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
FAR-2017-183
Patient Sequence Number1